Alert archive / Michigan / Wind Advisories in 2022
Wind Advisory 4, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Apr 15, 2022, 3:18 AM EDT for Arenac County, Gladwin County, Michigan. It took effect at Apr 15, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2022, 3:18 AM EDT (07:18 UTC)
- In effect from
- Apr 15, 2022, 8:00 AM EDT
- Expired
- Apr 15, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
Counties Arenac County, MI, Gladwin County, MI
The radar
The NCL Michigan radar (KAPX), 112 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2378 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
357 WWUS73 KAPX 150718 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 318 AM EDT Fri Apr 15 2022 MIZ041-042-151530- /O.NEW.KAPX.WI.Y.0004.220415T1200Z-220415T2000Z/ Gladwin-Arenac- Including the cities of Gladwin and Standish 318 AM EDT Fri Apr 15 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Gladwin and Arenac Counties. * WHEN...From 8 AM this morning to 4 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
721 WWUS73 KAPX 151455 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 1055 AM EDT Fri Apr 15 2022 MIZ041-042-152000- /O.CON.KAPX.WI.Y.0004.000000T0000Z-220415T2000Z/ Gladwin-Arenac- Including the cities of Gladwin and Standish 1055 AM EDT Fri Apr 15 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Arenac and Gladwin Counties. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
247 WWUS73 KAPX 151950 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 350 PM EDT Fri Apr 15 2022 MIZ041-042-160000- /O.EXT.KAPX.WI.Y.0004.000000T0000Z-220416T0000Z/ Gladwin-Arenac- Including the cities of Gladwin and Standish 350 PM EDT Fri Apr 15 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Arenac and Gladwin Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:11 AM EDT, 7 minutes earlier.
Area forecast discussion, Apr 15, 3:11 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
311 AM EDT Fri Apr 15 2022
.NEAR TERM...(Today through Tonight)
Issued at 307 AM EDT Fri Apr 15 2022
...Gusty with scattered snow showers...
High Impact Weather Potential: Gusty winds continue today. Periods
of snow showers with pockets of reduced visibility, despite minor
accumulation.
Pattern Synopsis/Forecast: Impressive closed upper-level low and
vertically stacked surface reflection are currently centered across
Ontario/north of Lake Superior early this morning. Surface low will
continue to slowly fill while trekking northeast toward vicinity
James Bay this evening...eventually well into Quebec later tonight.
Broad cyclonic flow with a lingering tight pressure gradient
continues today with gusty southwest winds veering westerly through
the day...continuing to usher in seasonably chilly air.
Lingering wrap around moisture, a weak low-mid level perturbation or
two, and a marginally cold enough low-level thermal environment to
kick in a little moisture contribution off Lake Michigan will likely
combine to produce continued scattered snow shower activity today
into tonight.
Primary Forecast Concerns: Snow shower coverage/amounts combined
with continued gusty winds to potentially produce some pockets of
reduced visibility. Wind Advisory southeast.
Weak cold advection continues early this morning with isolated to
scattered snow shower activity percolating across portions of
northern Michigan. While coverage and intensity may bounce up and
down today, don't see any glaring reason that this activity will
completely end...even heading into tonight. Latest trends suggest
the window of most widespread/numerous snow shower activity comes
between 15-21z today in conjunction with a subtle low-mid level
shortwave that crosses west to east across the area...with the
"best" rates and coverage tied to somewhat deeper moisture field
expected north of M-32. Lesser chances for snow showers south of
there, especially as you head toward M-55 and Saginaw Bay where
chances are essentially nil. While it's conceivable that rain could
mix in at times during the daylight hours today, think that will be
the exception rather than the rule with the primary precip-type
largely remaining frozen. Some generally minor accumulations (under
an inch) possible where snow showers fall steadiest north of M-32,
although an inch or two is possible across the interior eastern UP
-- highest on cooler/grassy surfaces given a mid-April sun angle and
surface temperatures in the 30s today.
Gusty southwest winds this morning veer more westerly during the
midday hours in conjunction with the aforementioned low-mid level
wave moving through the area. Gusts likely in excess of 30-35 mph in
many areas today may add to localized reductions to visibility in
falling/blowing snow. Better potential for gusts to near/exceed 45
mph as you head near Saginaw Bay given 40+ kts at 3-4 kft and 850mb
50-60 kt jet streak skirting through the area...supported by bufkit
momentum transfer analysis. In coordination with DTX/GRR, will issue
another Wind Advisory from 12-20z for those far southeastern locales.
Snow shower activity is expected to diminish to an extent tonight
with the best synoptic help lifting off to the northeast. However,
continued slow cooling of the low-level environment may prove to
be enough to kick off additional isolated lake effect/lake
enhanced snow showers...particularly across northern Chippewa
County and perhaps the tip of the mitt. Winds this evening
diminish quite a bit from today's gustiness while veering more
west-northwesterly with time.
High temps this afternoon largely in the mid-upper 30s, although
those gusty winds will make it feel quite a bit colder with wind
chills stuck in the 20s. Lows fall into the 20s tonight.
&&
.SHORT TERM...(Saturday through Sunday)
Issued at 307 AM EDT Fri Apr 15 2022
...Chilly, LES?...
High Impact Weather Potential...LES should remain minor, but there
could some visibility issues, if a band/cell gets stronger.
Pattern Synopsis/Forecast and Possible Impacts...Saturday, 850 mb
temperatures are running around -13c over N Lake Michigan, through
the day. With the NW winds will be expecting LES. However, unlike
the winter, with the spring months, the LES forms more like cells,
instead of bands. This will help to keep amounts down. So the
expectation would be for minor accumulations. Saturday night, Winds
begin to turn more N and the layer RH (850-700 mb) falls to about
40%. This would likely diminish the snow to flurries or stop them
altogether. Sunday, the sfc and 850 mb ridges move into the Upper
Great Lakes, and 850 mb temperatures rise to -6c. so the snow should
stop. Sunday night, The evening should remain dry as the
precipitation doesn't get into the forecast area until after 06z and
the 500 mb ridge leaves the region. Overnight, the rain along the
warm front pushes into the region, and spreads across the forecast
area by 12z/Mon.
&&
.LONG TERM...(Sunday night through Thursday)
Issued at 307 AM EDT Fri Apr 15 2022
High Impact Weather Potential...minimal.
Extended (Monday through Thursday)...Monday, timing and position of
the lows look somewhat similar, but whatever the difference, the qpf
looks about the same from the GFS and ECMWF. So Rain through the day
and going into the night. Timing looks to be close for the rain
ending Monday night. Tuesday, Models have a few showers during the
morning as the 500 mb flow turns NW. 850 mb temperatures are -8c, so
would expect rain, if anything, but it looks like it should start
clearing out by the afternoon. Tuesday night, the high take control
and it looks like we should have cleared out for a time, but the
next push of moisture is moving in by 12z/Wed bringing in high and
midlevel clouds. Wednesday, so far the models keep the rain out of
the region until after 18z/Wed, and the rain looks like a quick
hitter with the rain in by 18z, and out by 06z/Thu. Then some drying
overnight. Thursday, wrap around moisture is possible, on the GFS,
while the ECMWF dries things out by 00z/Fri, and it remains dry
through 12z/Fri. The GFS begins to dry out Thursday night, and may
have some showers going into Friday morning.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1145 PM EDT Thu Apr 14 2022
Deep low pressure centered from the Arrowhead of Minnesota to
James Bay will very slowly push NE over the next 24 hours. Deep
cyclonic flow...low level moisture and unseasonably cold air will
maintain mostly cloudy skies thru Friday night with small chances
of light snow showers/flurries. Conditions will remain VFR thru
Friday night despite cloudy skies and small chances of light snow.
Surface winds will remain gusty and from the W/SW at 15 to 25 kts
with gusts of 30 to 35 kts expected thru the 24 hour TAF forecast
period.
&&
.MARINE...
Issued at 307 AM EDT Fri Apr 15 2022
Gusty southwest winds this morning will slowly veer more westerly
midday into this afternoon before turning more west-northwesterly
and decreasing in speed tonight. Widespread small craft advisory
conditions expected today, with the potential for isolated low-end
gale gusts. Sub advisory conditions return tonight with the
potential for winds/waves to reach small craft conditions again
during the day Saturday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY from 8 AM this morning to 4 PM EDT this afternoon
for MIZ041-042.
LH...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LHZ345.
GALE WARNING from 8 AM this morning to 4 PM EDT this afternoon
for LHZ349.
SMALL CRAFT ADVISORY until 11 PM EDT this evening for LHZ346>348.
LM...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LMZ341.
GALE WARNING until 4 PM EDT this afternoon for LMZ323-342-
344>346.
LS...SMALL CRAFT ADVISORY until 8 PM EDT this evening for LSZ321-322.
&&
NEAR TERM...MJG
SHORT TERM...JSL
LONG TERM...JSL
AVIATION...MLR
MARINE...MJGHazardous weather outlook, Apr 15, 3:13 AM EDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 313 AM EDT Fri Apr 15 2022 MIZ016>018-020>036-041-042-086>088-095>099-160715- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 313 AM EDT Fri Apr 15 2022 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. Gusty winds are expected across northern Michigan today with the highest gusts near Saginaw Bay. Please see the latest Wind Advisory for additional details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-160715- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 313 AM EDT Fri Apr 15 2022 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. Gale force winds will continue on northern Lake Michigan and portions of Lake Huron today. Please see the latest marine headlines and forecasts for additional details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Apr 15, 12:31 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1231 AM EDT FRI APR 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM NON-TSTM WND GST 3 SSE EAST TAWAS 44.25N 83.46W
04/14/2022 M59 MPH IOSCO MI MESONET
MESONET STATION XTAW TAWAS POINT.
1212 PM NON-TSTM WND GST 2 SE TRAVERSE CITY 44.73N 85.57W
04/14/2022 M58 MPH GRAND TRAVERSE MI ASOS
ASOS STATION KTVC TRAVERSE CITY - CHERRY
CAPITAL AIRPORT.
1234 PM NON-TSTM WND GST 1 SSW GAYLORD 45.02N 84.68W
04/14/2022 M58 MPH OTSEGO MI ASOS
ASOS STATION KGLR GAYLORD - OTSEGO COUNTY
AIRPORT.
0801 PM NON-TSTM WND GST 1 SW FRANKFORT 44.63N 86.25W
04/14/2022 M57 MPH LMZ346 MI MESONET
MESONET STATION XFLT FRANKFORT LIGHT.
0107 PM NON-TSTM WND GST 1 WNW PELLSTON 45.57N 84.80W
04/14/2022 M55 MPH EMMET MI ASOS
ASOS STATION KPLN PELLSTON - RGNL AIRPORT OF
EMMET COUNTY.
0357 PM NON-TSTM WND GST 1 ESE AU SABLE 44.41N 83.32W
04/14/2022 M53 MPH LHZ349 MI MESONET
MESONET STATION XOSC OSCODA LIGHT.
0215 PM NON-TSTM WND GST 1 SW WURTSMITH AIRFIELD 44.45N 83.40W
04/14/2022 M51 MPH IOSCO MI AWOS
AWOS STATION KOSC OSCODA - WURTSMITH AFB.
0443 PM NON-TSTM WND GST 1 NNE LELAND 45.02N 85.76W
04/14/2022 M51 MPH LMZ344 MI MESONET
MESONET STATION XLEL LELAND HARBOR.
1204 PM NON-TSTM WND GST 1 SE GREILICKVILLE 44.79N 85.63W
04/14/2022 M50 MPH LMZ323 MI MESONET
MESONET STATION XELM ELMWOOD TOWNSHIP
MARINA.
1234 PM NON-TSTM WND GST 1 ESE ROSCOMMON COUNTY 44.35N 84.67W
04/14/2022 M49 MPH ROSCOMMON MI ASOS
ASOS STATION KHTL HOUGHTON LAKE - ROSCOMMON
COUNTY AIRPORT.
1239 PM NON-TSTM WND GST 1 S SUTTONS BAY 44.96N 85.65W
04/14/2022 M48 MPH LEELANAU MI MESONET
MESONET STATION FW9533 SUTTONS BAY.
0225 PM NON-TSTM WND GST 6 S CATHRO 45.07N 83.57W
04/14/2022 M48 MPH ALPENA MI ASOS
ASOS STATION KAPN ALPENA - PHELPS COLLINS
FIELD.
0314 PM NON-TSTM WND GST 1 SW KINCHELOE 46.24N 84.51W
04/14/2022 M48 MPH CHIPPEWA MI MESONET
MESONET STATION RYDM4 RUDYARD.
0240 PM NON-TSTM WND GST 7 NNE NORTHPORT 45.21N 85.55W
04/14/2022 M48 MPH LMZ344 MI MESONET
MESONET STATION GTLM4 6 NE NORTHPORT.
1227 PM NON-TSTM WND GST 1 SSE PETOSKEY 45.36N 84.95W
04/14/2022 M47 MPH EMMET MI MESONET
MESONET STATION AS614 PETOSKEY.
0536 PM NON-TSTM WND GST MACKINAW CITY 45.78N 84.73W
04/14/2022 M46 MPH CHEBOYGAN MI BUOY
BUOY STATION MACM4 MACKINAW CITY, MI.
0116 PM NON-TSTM WND GST 2 E PARKDALE 44.27N 86.25W
04/14/2022 M45 MPH MANISTEE MI AWOS
AWOS STATION KMBL MANISTEE - BLACKER
AIRPORT.
0155 PM NON-TSTM WND GST 3 SE WEST BRANCH 44.25N 84.18W
04/14/2022 M45 MPH OGEMAW MI AWOS
AWOS STATION KY31 WEST BRANCH.
0130 AM NON-TSTM WND GST 11 NW WILDERNESS STATE 45.84N 85.14W
04/14/2022 M45 MPH LMZ362 MI MESONET
MESONET STATION WSLM4 13 SSW BREVORT.
1255 PM NON-TSTM WND GST 1 N CADILLAC 44.27N 85.42W
04/14/2022 M44 MPH WEXFORD MI AWOS
AWOS STATION KCAD CADILLAC - WEXFORD COUNT
ARPT.
0300 PM NON-TSTM WND GST 2 SE PETOSKEY 45.36N 84.94W
04/14/2022 M44 MPH EMMET MI MESONET
MESONET STATION MINCM NCMC.
0535 AM NON-TSTM WND GST 1 S MACKINAC ISLAND 45.85N 84.63W
04/14/2022 M44 MPH LHZ345 MI AWOS
AWOS STATION KMCD MACKINAC ISLAND.
1200 PM NON-TSTM WND GST 4 SSW PETOSKEY 45.33N 84.99W
04/14/2022 M43 MPH EMMET MI MESONET
MESONET STATION MIPKY 3.6 SW PETOSKEY
(MAWN).
1255 PM NON-TSTM WND GST 1 W BEAVER ISLAND 45.70N 85.57W
04/14/2022 M43 MPH CHARLEVOIX MI AWOS
AWOS STATION KSJX BEAVER ISLAND.
0135 PM NON-TSTM WND GST 2 WNW CHEBOYGAN 45.65N 84.52W
04/14/2022 M43 MPH CHEBOYGAN MI AWOS
AWOS STATION KSLH CHEBOYGAN - CHEBOYGAN
COUNTY ARPT.
0353 PM NON-TSTM WND GST 1 S SAULT STE. MARIE 46.47N 84.37W
04/14/2022 M43 MPH CHIPPEWA MI AWOS
AWOS STATION KANJ SAULT STE MARIE -
MUNICIPAL AIRPORT.
0600 PM NON-TSTM WND GST 1 N MIO 44.68N 84.13W
04/14/2022 M43 MPH OSCODA MI MESONET
MESONET STATION MMOM4 MIO.
1200 AM NON-TSTM WND GST 1 NE BINGHAM 44.88N 85.68W
04/15/2022 M42 MPH LEELANAU MI MESONET
MESONET STATION MINWM 0.8 NE BINGHAM (MAWN).
1200 PM NON-TSTM WND GST 3 N BATES 44.82N 85.44W
04/14/2022 M41 MPH GRAND TRAVERSE MI MESONET
MESONET STATION MIWMT WILLIAMSBURG.
0446 PM NON-TSTM WND GST 1 SSE BARTON CITY 44.66N 83.59W
04/14/2022 M41 MPH ALCONA MI MESONET
MESONET STATION BCYM4 BARTON CITY.
0735 PM NON-TSTM WND GST 1 SSW CHARLEVOIX 45.30N 85.27W
04/14/2022 M41 MPH CHARLEVOIX MI AWOS
AWOS STATION KCVX CHARLEVOIX - MUNICIPAL
ARPT.
0404 PM NON-TSTM WND GST 4 WSW RACO 46.36N 84.80W
04/14/2022 M40 MPH CHIPPEWA MI MESONET
MESONET STATION RACM4 4 W RACO.
0500 PM NON-TSTM WND GST 4 W VOGEL CENTER 44.19N 85.13W
04/14/2022 M40 MPH MISSAUKEE MI MESONET
MESONET STATION MIMCB 3.7 W VOGEL CENTER
(MAWN).
0418 PM NON-TSTM WND GST 3 NNW MUNUSCONG 46.28N 84.21W
04/14/2022 M40 MPH LSZ322 MI BUOY
BUOY STATION WNEM4 WEST NEEBISH ISLAND, MI.
0540 AM NON-TSTM WND GST 1 SE ALPENA 45.06N 83.42W
04/14/2022 M40 MPH LHZ348 MI MESONET
MESONET STATION APNM4 1 SE ALPENA.
0243 AM NON-TSTM WND GST 2 NNW GRAYLING 44.68N 84.73W
04/14/2022 M39 MPH CRAWFORD MI AWOS
AWOS STATION KGOV GRAYLING - ARMY AIRFIELD.
&&
GILLENThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:19 AM EDT | Gale Warning | APX | 17 hr |
Nearby
Wind Advisories in Michigan, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.